Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Irregular periods after child birth, reduced menstruation. Had Caesarean delivery. Need treatment?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11733 Questions
My Wife is 33 years old and she delivered a baby in August 2010 through cesarian. Her period cycle started in September 2011. But from last two cycles the periods are coming within 15 days. Her period cycle remains for almost 4-5 days and are normal like if came in a month (2 days regular bleeding)
Posted Tue, 8 May 2012 in Menstruation and Miscarriage
Answered by Dr. Rakhi Tayal 1 hour later

Thanks for posting your query.

Irregular cycles can happen in a lactating mother due to mild hormonal imbalances. The periods which resume after childbirth, first few cycles may be anovulatory causing the irregularity.

The management of this condition would require treatment with Progesterone to stabilize the endometrium and reduce bleeding along with hemostatic agents like Ethamsylate or Tranexaemic acid.

Oral contraceptive pills (OCPs) might be helpful as they suppress endometrial development and re-establish predictable bleeding patterns, decrease menstrual flow, and lower the risk of proper therapy. Meanwhile, start taking Iron supplements to combat excessive blood loss from the body.

Hope this answers your query. I will be glad to answer the follow up queries that you have. Please accept my answer in case you do not have further queries.

Dr. Rakhi Tayal.

Above answer was peer-reviewed by
Follow-up: Irregular periods after child birth, reduced menstruation. Had Caesarean delivery. Need treatment? 2 hours later
Is there any possibility of her being pregnant.
In one occasions she took i-pill (20-12) but after that also she got her period (12/1 & 27/1)for two times.

Answered by Dr. Rakhi Tayal 28 minutes later
Thanks for writing again.
The possibility of pregnancy is low. But it can be confirmed only after doing a urine pregnancy test. I would suggest that you purchase this kit from a local chemist and perform the test using an early morning sample of urine.
After taking I-pill, irregular bleeding and hormonal disturbances are expected. It may delay the next period by a week or so; but if the periods are delayed for more than 10 days then consider visiting a Gynaecologist for evaluation.
Hope my answer is helpful. Please accept my answer in case you do not have further queries. Should you have any addition queries, I shall be available to help you.

Wish you good health

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor